Chlorpheniramine/Pseudoephedrine/Ibuprofen Generic Name:
Chlorpheniramine/Pseudoephedrine/Ibuprofen (KLOR-fen-IR-a-meen/SOO-do-e-FED-rin/EYE-bue-PROE-fen)Brand Name:
Advil Allergy Sinus Caplets
Chlorpheniramine/Pseudoephedrine/Ibuprofen contains a nonsteroidal anti-inflammatory drug (NSAID). It may cause an increased risk of serious and sometimes fatal heart and blood vessel problems (eg, heart attack, stroke). The risk may be greater if you already have heart problems or if you take Chlorpheniramine/Pseudoephedrine/Ibuprofen for a long time. Do not use Chlorpheniramine/Pseudoephedrine/Ibuprofen right before or after bypass heart surgery.
Chlorpheniramine/Pseudoephedrine/Ibuprofen may cause an increased risk of serious and sometimes fatal stomach ulcers and bleeding. Elderly patients may be at greater risk. This may occur without warning signs.
Chlorpheniramine/Pseudoephedrine/Ibuprofen is used for:
Relieving symptoms such as pain and sinus congestion due to colds, upper respiratory infections, and allergies. It may also used for other conditions as determined by your doctor.
Chlorpheniramine/Pseudoephedrine/Ibuprofen is an antihistamine, analgesic, and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The analgesic works in the brain to help decrease pain. The decongestant works by constricting blood vessels and reducing swelling in the nasal passages, which decreases stuffiness.
Do NOT use Chlorpheniramine/Pseudoephedrine/Ibuprofen if:
- you are allergic to any ingredient in Chlorpheniramine/Pseudoephedrine/Ibuprofen
- you have had a severe allergic reaction (eg, severe rash, hives, trouble breathing, growths in the nose, dizziness) to aspirin or an NSAID (eg, ibuprofen, celecoxib)
- you have recently had or will be having bypass heart surgery
- you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
- you are taking sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase inhibitor (MAOI) (eg, phenelzine) within the last 14 days
- you are in the last 3 months of pregnancy
Contact your doctor or health care provider right away if any of these apply to you.
Before using Chlorpheniramine/Pseudoephedrine/Ibuprofen :
Some medical conditions may interact with Chlorpheniramine/Pseudoephedrine/Ibuprofen . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have a history of adrenal gland problems (eg, adrenal gland tumor), asthma, stomach or bowel problems (eg, bleeding, perforation, persistent or returning stomach pain or heartburn, ulcers), heart problems (eg, heart failure), high blood pressure, diabetes, blood disorders, bleeding or clotting problems, blood vessel problems, stroke, glaucoma or increased eye pressure, an enlarged prostate or other prostate problems, seizures, an overactive thyroid, kidney problems, liver problems (eg, hepatitis), or if you are at risk for any of these diseases
- if you have a history of swelling or fluid buildup, lupus, asthma, growths in the nose (nasal polyps), or mouth inflammation
- if you have fast, slow, or irregular heartbeat; or if you are dehydrated or have low fluid volume (eg, caused by diarrhea, not drinking fluids, vomiting)
- if you have poor health or low blood sodium levels, you drink alcohol, or you have a history of alcohol abuse
Some MEDICINES MAY INTERACT with Chlorpheniramine/Pseudoephedrine/Ibuprofen . Tell your health care provider if you are taking any other medicines, especially any of the following:
- Anticoagulants (eg, warfarin), aspirin, corticosteroids (eg, prednisone), heparin, or selective serotonin reuptake inhibitors (SSRIs) (eg, fluoxetine) because the risk of stomach bleeding may be increased
- Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, isoniazid, MAOIs (eg, phenelzine), probenecid, or tricyclic antidepressants (eg, amitriptyline) because they may increase the risk of Chlorpheniramine/Pseudoephedrine/Ibuprofen 's side effects
- Bromocriptine, cyclosporine, hydantoins (eg, phenytoin), lithium, methotrexate, or quinolones (eg, ciprofloxacin) because the risk of their side effects may be increased by Chlorpheniramine/Pseudoephedrine/Ibuprofen
- Angiotensin-converting enzyme (ACE) inhibitors (eg, enalapril) diuretics (eg, furosemide, hydrochlorothiazide), guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Chlorpheniramine/Pseudoephedrine/Ibuprofen
This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlorpheniramine/Pseudoephedrine/Ibuprofen may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Chlorpheniramine/Pseudoephedrine/Ibuprofen :
Use Chlorpheniramine/Pseudoephedrine/Ibuprofen as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Take Chlorpheniramine/Pseudoephedrine/Ibuprofen by mouth with or without food. It may be taken with food if it upsets your stomach. Taking it with food may not lower the risk of stomach or bowel problems (eg, bleeding, ulcers). Talk with your doctor or pharmacist if you have persistent stomach upset.
- Take Chlorpheniramine/Pseudoephedrine/Ibuprofen with a full glass of water (8 oz/240 mL) as directed by your doctor.
- If you miss a dose of Chlorpheniramine/Pseudoephedrine/Ibuprofen , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Chlorpheniramine/Pseudoephedrine/Ibuprofen .
Important safety information:
- Chlorpheniramine/Pseudoephedrine/Ibuprofen may cause dizziness, drowsiness, or blurred vision. These effects may be worse if you take it with alcohol or certain medicines. Use Chlorpheniramine/Pseudoephedrine/Ibuprofen with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
- Serious stomach ulcers or bleeding can occur with the use of Chlorpheniramine/Pseudoephedrine/Ibuprofen . Taking it in high doses or for a long time, smoking, or drinking alcohol increases the risk of these side effects. Taking Chlorpheniramine/Pseudoephedrine/Ibuprofen with food will NOT reduce the risk of these effects. Contact your doctor or emergency room at once if you develop severe stomach or back pain; black, tarry stools; vomit that looks like blood or coffee grounds; or unusual weight gain or swelling.
- Talk to your doctor before you take Chlorpheniramine/Pseudoephedrine/Ibuprofen if you drink more than 3 drinks with alcohol per day.
- Do not take diet or appetite control medicines while you are taking Chlorpheniramine/Pseudoephedrine/Ibuprofen without checking with you doctor.
- Chlorpheniramine/Pseudoephedrine/Ibuprofen has chlorpheniramine, pseudoephedrine, and ibuprofen in it. Before you start taking any new prescription or nonprescription medicine, check the label to see if it has chlorpheniramine, pseudoephedrine, or ibuprofen in it too. If it does or if you are not sure, check with your doctor or pharmacist.
- Do NOT take more than the recommended dose or take Chlorpheniramine/Pseudoephedrine/Ibuprofen for longer than prescribed without checking with your doctor.
- If your condition does not get better within 7 days or you have a fever that does not get better within 3 days, check with your doctor. If your symptoms get worse or if you have new symptoms, check with your doctor.
- Check with your doctor if you have a severe or persistent sore throat or if you have a sore throat with fever, headache, nausea, and vomiting.
- Tell your doctor or dentist that you take Chlorpheniramine/Pseudoephedrine/Ibuprofen before you receive any medical or dental care, emergency care, or surgery.
- Do not take aspirin while you are using Chlorpheniramine/Pseudoephedrine/Ibuprofen unless your doctor tells you to.
- Use Chlorpheniramine/Pseudoephedrine/Ibuprofen with caution in the ELDERLY; they may be more sensitive to its effects.
- Chlorpheniramine/Pseudoephedrine/Ibuprofen should not be used in CHILDREN younger than 12 years old; safety and effectiveness in these children have not been confirmed.
- PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Chlorpheniramine/Pseudoephedrine/Ibuprofen while you are pregnant. Do not take Chlorpheniramine/Pseudoephedrine/Ibuprofen during the last 3 months of pregnancy. It may cause injury or death to the fetus. If you become pregnant, contact your doctor right away. Chlorpheniramine/Pseudoephedrine/Ibuprofen is found in breast milk. If you are or will be breast-feeding while you use Chlorpheniramine/Pseudoephedrine/Ibuprofen , check with your doctor. Discuss any possible risks to your baby.
Possible side effects of Chlorpheniramine/Pseudoephedrine/Ibuprofen :
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bloody or black, tarry stools; change in the amount of urine produced; chest pain; confusion; dark urine; depression; fainting; fast, slow, or irregular heartbeat; fever, chills, or persistent sore throat; hallucinations; mood or mental changes; numbness of an arm or leg; one-sided weakness; red, swollen, blistered, or peeling skin; ringing in the ears; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; severe or persistent stomach pain or nausea; severe vomiting; shortness of breath; stiff neck; sudden or unexplained weight gain; swelling of hands, legs, or feet; tremor; unusual bruising or bleeding; unusual joint or muscle pain; unusual tiredness or weakness; vision or speech changes; vomit that looks like coffee grounds; yellowing of the skin or eyes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; severe nausea or stomach pain; slow or troubled breathing; unusual bleeding or bruising; unusually fast, slow, or irregular heartbeat; vomit that looks like coffee grounds.Proper storage of Chlorpheniramine/Pseudoephedrine/Ibuprofen :
Store Chlorpheniramine/Pseudoephedrine/Ibuprofen at room temperature, between 68 and 77 degrees F (20 and 25 degrees C). Avoid temperatures above 104 degrees F (40 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlorpheniramine/Pseudoephedrine/Ibuprofen out of the reach of children and away from pets.
- If you have any questions about Chlorpheniramine/Pseudoephedrine/Ibuprofen , please talk with your doctor, pharmacist, or other health care provider.
- Chlorpheniramine/Pseudoephedrine/Ibuprofen is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Chlorpheniramine/Pseudoephedrine/Ibuprofen . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.